It was a great ride this past weekend. Except for one thing: my Achilles tendons began to hurt after lunch, Sunday, and during the last 40 miles home of a 145 miles in total that day. I’ve gone to my family doctor, and will see a specialist next week. Have not ridden all week, but will try some tomorrow.
This is the first time in all my years of riding that my tendons have felt this way. It’s a little unnerving. But, then again, I’m getting old, right? However, yesterday a friend asked me if I’d taken any quinolone antibiotics because his wife had discovered for herself the relationship of quinolones and tendon rupture for a certain percentage of people who have taken that class of antibiotics.
I took Leviquin, about a month ago, for a sinus infection. My GP said the effect should not have been felt this long after the prescription. He did tell me about a golfer her knew and her tragic experience: she sank an eagle and jumped for joy, rupturing her Achilles by that simple act! Still, I don’t want to borrow trouble. But, it is worth recounting drug side effects when they matter.
Some Achilles tendonitis now is much better than during the ride or, God forbid, a rupture! Ibuprofen, ice and inactivity are my best friends for now. Biker friend Jim Gott said we all should be tapering our training anyway.. 😉 Prayers and well-wishes welcome, with thanks!!!